Sign in to comment!

Menu
Home

Woman 'Regrows' Face After Allergic Reaction Causes Skin to Fall Off

A 19-year-old woman was able to "regrow" her face after a severe allergic reaction to acetaminophen caused her skin to literally fall off, London's Daily Mail reported.

Four years ago, Eva Uhlin had a fever so she took acetaminophen. The next day, the then 15-year-old found her body covered in blisters.

She was admitted to the burn unit of University Hospital in Linkoping in Sweden, and doctors diagnosed her with toxic epidermal necrolysis. She was given morphine to relieve the pain.

But Uhlin's skin started to fall off as doctor's examined her.

Uhlin lost much of her face's surface over the next few years, as well as skin from various parts of her body and her fingernails.

"It felt like something was crawling around under my skin," Uhlin said. "I was in total shock. It was like something out of a horror film. When I looked in the mirror for the first time after it happened, I didn't recognize myself."

Professor Folke Sjvberg, one of the doctors who treated Uhlin, said the condition affects one in 1 million people, and many people do not survive. Uhlin has to be careful, as she is now extremely sensitive to sunlight.

"With this condition, you just have to let it run its course because there's no way to stop it," Sjvberg said.

Click here to read more about this story from the Daily Mail and to see a picture of Uhlin.